Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 87, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2003, 5:53 PM MDT for Cherry County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 5:53 PM MDT (23:53 UTC)
- Expired
- Jun 15, 2003, 6:45 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833
WUUS53 KLBF 152353
SVRLBF
NEC031-160045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM MDT SUN JUN 15 2003
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 645 PM MDT
* AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM OVER SOUTH CENTRAL
BENNETT COUNTY...OR ABOUT 35 MILES NORTHEAST OF GORDON...MOVING
SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALONG AND NORTH OF HIGHWAY 20 FROM MERRIMAN TO GAY LAKE AND...
OVER FARM AND RANGELANDS OF EXTREME NORTHWESTERN CHERRY COUNTY
THROUGH 645 PM MDT.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4299 10185 4299 10158 4278 10201 4288 10208
4299 10208
$$
HIRSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:57 PM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 15, 1:57 PM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT SUN JUN 15 2003 ...PRECIP CHANCES ARE THE MAIN FCST PROBLEM INTO EARLY WEEK... SFC FRONT DROPS THRU FCST AREA MONDAY EVENING. WEAK FORCING ASSOCIATED WITH 250 MB JET...SFC MOISTURE POOLING AND INVERTED SFC BOUNDARY INTERACT WITH WEAK VERTICAL MOTION FOR SCATTERED ELEVATED CONVECTION. THIS LINGERS THRU TUES AFTN WITH MAIN FORCING THEREAFTER FOCUSING ON COLO HIGH PLAINS AND SE NEB. THIS PATTERN HAS A NOTORIOUS REPUTATION FOR BUSTED FCSTS ACROSS WRN NEB SO DOWN-PLAYED THE RAIN CHANCES TO 30 POP. WED-SUN...MORE QUASI BAROTROPIC WEATHER. DAY TO DAY RAIN CHANCES WILL DEPEND ON UPPER LEVEL FORCING AND COLD AIR ALOFT. ENVIRONMENT APPEARS WEAKLY SHEARED. FOR NOW FCST IS DRY. .LBF...NONE. CDC
Hazardous weather outlook, Jun 15, 2:45 PM MDT, 3 hours 8 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-161030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS EVENING AND OVERNIGHT ISOLATED THUNDERSTORMS ACROSS SOUTH CENTRAL SOUTH DAKOTA THIS EVENING...MAY DRIFT SOUTH OR SEND OUTFLOW BOUNDARIES SOUTH INTO NORTH CENTRAL NEBRASKA. AS STATED IN PREVIOUS OUTLOOKS TODAY...THE ATMOSPHERE OVER NEBRASKA IS UNSTABLE BUT LACKS A FRONT OR A BOUNDARY TO INITIATE CONVECTION. THESE THUNDERSTORMS WILL PROVIDE THE LIFT NEEDED FOR ISOLATED THUNDERSTORMS THIS EVENING ACROSS NORTH CENTRAL NEBRASKA. ANY THUNDERSTORMS THAT DEVELOP WILL REMAIN BELOW SEVERE LIMITS. THUNDERSTORMS WILL DIMINISH QUICKLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE THROUGH THE AREA. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE TUESDAY NIGHT AND WEDNESDAY WITH THUNDERSTORMS THAT DEVELOP ALONG AND AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH SATURDAY. HIRSCH
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:10 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.